| Model Number |
APB-5-10-3D-SS |
| Medical Device Problem Codes |
Stretched (1601); Separation Failure (2547)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/21/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
It was reported the physician information could not be provided due to restriction by privacy regulations.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the sl-10 microcatheter was shaped with a heat gun at 130 degrees c for 30 seconds.The first coil (non-medtronic) did not work well when an attempt was made to perform embolization.The prime frame 8-30 coil was placed and detached.A prime 5-10 coil was then used, and it was detached with the detacher in the same way.After confirming the detachment, the coil was attached from the part away from the detached part though the pusher wire was retrieved.As a result, the coil seemed to be stretched.Manual detachment was performed again, and the pushwire was retrieved.The coil after detachment was too hard to be pushed even though it was pushed at the rear end of the chikai.The hub of the sl-10 was cut, and the coil was safely recovered using a snare.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left basilar artery-superior cerebellar a rtery (ba-sca) with a max diameter of 4*9 mm.It was noted the patient's blood flow and vessel tortuosity were normal.Ancillary devices include an sl-10, chikai 10 guidewire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received reporting that several attempts were made to detach the coil with the instant detacher.Manual detachment was tried once.It was noted that the coil may have had slight resistance during delivery, but no significant issues prior to non-detachment.After the coil was retrieved from the patient's body, there was no apparent damage observed.